Alert archive / Nebraska / Frost Advisories in 2014
Frost Advisory 6, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Sep 11, 2014, 12:58 PM MDT for 6 counties in Nebraska. It took effect at Sep 12, 2014, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2014, 12:58 PM MDT (18:58 UTC)
- In effect from
- Sep 12, 2014, 12:00 AM MDT
- Expired
- Sep 12, 2014, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160 WWUS73 KLBF 111858 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 158 PM CDT THU SEP 11 2014 ...EARLY FREEZE FOR THE EASTERN PANHANDLE AND FAR NORTHWEST SANDHILLS... .A STRONG COLD FRONT WILL PUSH THROUGH TONIGHT WITH AREAS OF RAIN TO BECOME MIXED WITH AND CHANGE TO SNOW OVERNIGHT IN PORTIONS OF THE WESTERN SANDHILLS. THE UNSEASONAL COLDER AIR WILL SPREAD SOUTHEAST FOR A WIDESPREAD FREEZE THROUGH SHERIDAN COUNTY. THEN FROST WILL BE POSSIBLE FURTHER SOUTHEAST OVER THE NORTHWEST SANDHILLS THROUGH MID MORNING FRIDAY. NEZ004-120900- /O.NEW.KLBF.FZ.W.0003.140912T0600Z-140912T1500Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 1258 PM MDT THU SEP 11 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. * TEMPERATURES: FALLING TO BETWEEN 25 TO 30 DEGREES FAHRENHEIT * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR DESTROYED. PETS AND OUTDOOR LIVESTOCK WILL BE AT RISK OF HYPOTHERMIA... FROSTBITE AND POSSIBLY EVEN DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ022>024-035-056-094-120900- /O.NEW.KLBF.FR.Y.0006.140912T0600Z-140912T1500Z/ GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-WESTERN CHERRY- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR... CHAPPELL...BIG SPRINGS...CODY...MERRIMAN...KILGORE 1258 PM MDT THU SEP 11 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. * TEMPERATURE: FALLING INTO THE LOWER TO MIDDLE 30S * IMPACTS: FROST IS POSSIBLE THAT CAN KILL SENSITIVE OUTDOOR PLANTS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KECK
2 follow-up statements
491 WWUS73 KLBF 120848 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 AM CDT FRI SEP 12 2014 ...EARLY FREEZE FOR THE EASTERN PANHANDLE AND FAR NORTHWEST SANDHILLS... .UNSEASONALABLE COLD AIR WILL SPREAD SOUTHEAST INTO THE NEBRASKA SANDHILLS. A FREEZE IS POSSIBLE OVER SHERIDAN COUNTY EARLY THIS MORNING. THEN FROST WILL BE POSSIBLE FURTHER SOUTHEAST OVER THE NORTHWEST SANDHILLS THROUGH MID MORNING. WITH CLEAR SKIES...LIGHT WINDS AND COLD AIR IN PLACE OVER NIGHT TONIGHT FROST IS POSSIBLE OVER WESTERN NEBRASKA AGAIN SATURDAY MORNING. NEZ004-121500- /O.CON.KLBF.FZ.W.0003.000000T0000Z-140912T1500Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 248 AM MDT FRI SEP 12 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TEMPERATURES: FALLING TO BETWEEN 30 TO 32 DEGREES. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR DESTROYED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ028-029-038-059-071-122300- /O.NEW.KLBF.FR.Y.0007.140913T0900Z-140913T1500Z/ GARFIELD-WHEELER-CUSTER-LINCOLN-FRONTIER- INCLUDING THE CITIES OF...BURWELL...BARTLETT...BROKEN BOW... NORTH PLATTE...CURTIS...EUSTIS 348 AM CDT FRI SEP 12 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW TO MID 30S EARLY SATURDAY MORNING * IMPACTS: FROST IS POSSIBLE THAT CAN KILL SENSITIVE OUTDOOR PLANTS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NEZ022>024-035-056-094-121500- /O.CON.KLBF.FR.Y.0006.000000T0000Z-140912T1500Z/ GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-WESTERN CHERRY- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR... CHAPPELL...BIG SPRINGS...CODY...MERRIMAN...KILGORE 248 AM MDT FRI SEP 12 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TEMPERATURE: FALLING INTO THE LOWER TO MIDDLE 30S. * IMPACTS: FROST IS POSSIBLE THAT CAN KILL SENSITIVE OUTDOOR PLANTS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ POWER
266 WWUS73 KLBF 121508 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1008 AM CDT FRI SEP 12 2014 ...AREAS OF FROST ACROSS PORTIONS OF SOUTHWEST AND CENTRAL NEBRASKA TONIGHT... .UNSEASONALABLE COLD AIR CONTINUES TO SPREAD SOUTHEAST ACROSS THE AREA TODAY. SKIES ARE EXPECTED TO BECOME CLEAR LATER TODAY...ALONG WITH LIGHT WINDS DEVELOPING OVERNIGHT...ALLOWING FOR TEMPERATURES IN THE LOWER TO MID 30S ACROSS PORTIONS SOUTHWEST AND CENTRAL NEBRASKA LATE TONIGHT AND EARLY SATURDAY MORNING. THIS WILL RESULT IN PATCHY TO AREAS OF FROST DEVELOPING. NEZ004-121615- /O.EXP.KLBF.FZ.W.0003.000000T0000Z-140912T1500Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 908 AM MDT FRI SEP 12 2014 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING FOR THIS MORNING IS NO LONGER IN EFFECT. TEMPERATURES CONTINUE TO RISE THIS MORNING AND THE THREAT OF FREEZING TEMPERATURES HAS ENDED. $$ NEZ022>024-035-056-094-121615- /O.EXP.KLBF.FR.Y.0006.000000T0000Z-140912T1500Z/ GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-WESTERN CHERRY- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR... CHAPPELL...BIG SPRINGS...CODY...MERRIMAN...KILGORE 908 AM MDT FRI SEP 12 2014 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY FOR THIS MORNING IS NO LONGER IN EFFECT. TEMPERATURES CONTINUE TO WARM INTO THE 40S THIS MORNING WITH THE THREAT OF FROST ENDED. $$ NEZ028-029-038-059-071-130515- /O.CON.KLBF.FR.Y.0007.140913T0900Z-140913T1500Z/ GARFIELD-WHEELER-CUSTER-LINCOLN-FRONTIER- INCLUDING THE CITIES OF...BURWELL...BARTLETT...BROKEN BOW... NORTH PLATTE...CURTIS...EUSTIS 1008 AM CDT FRI SEP 12 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW TO MID 30S EARLY SATURDAY MORNING * IMPACTS: FROST IS POSSIBLE THAT CAN KILL SENSITIVE OUTDOOR PLANTS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MASEK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 11, 11:35 AM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 11, 11:35 AM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1235 PM CDT THU SEP 11 2014 .SYNOPSIS... ISSUED AT 357 AM CDT THU SEP 11 2014 AT H5 BROAD TROUGH ORIENTED EAST TO WEST OVER CENTRAL CANADA INTO THE NORTHERN TIER OF STATES. UPPER RIDGE HOLDING OVER THE SOUTHERN CONUS. MAIN ENERGY IN TROUGH OVER MONTANA THIS MORNING WILL BE ROTATING THROUGH THE NORTHERN PLAINS TONIGHT. AT THE SURFACE HIGH PRESSURE CENTERED OVER CALGARY EARLY THIS MORNING. STATIONARY BOUNDARY BACKED UP ALONG THE FRONT RANGE OF THE ROCKIES FROM WESTERN CANADA INTO THE SOUTHERN NEW MEXICO...BEFORE BENDING EAST INTO CENTRAL TEXAS AND THEN NORTHEAST INTO THE GREAT LAKES REGION. && .UPDATE... ISSUED AT 1209 PM CDT THU SEP 11 2014 EXTENSIVE CLOUD COVER THIS AFTERNOON. AFTERNOON HIGH TEMPERATURES DROPPED A COUPLE OF DEGREES FOR AFTERNOON HIGHS AS LITTLE CHANGE EXPECTED THIS AFTERNOON. OTHERWISE FORECAST ON TRACK. UPDATE ISSUED AT 957 AM CDT THU SEP 11 2014 AT 15Z A 1038 MB SURFACE HIGH CENTERED OF THE MONTANA WAS RIDGING SOUTH ON THE WESTERN PLAINS. A STEADY UPSLOPE STREAM OF MOISTURE ACROSS WESTERN NEBRASKA WILL LIMIT TEMPERATURES INTO THE 40S TODAY. SHORT RANGE MODELS SHOW THE POSSIBLE MIX CONTINUING INTO THE AFTERNOON FOR THE FAR NORTHWEST IN NORTHERN SHERIDAN AND THE NORTHWESTERN PORTION OF WESTERN CHERRY COUNTIES. FORECAST UPDATED TO INCLUDE PATCHY DRIZZLE AND FOG FOR THE AREA UNTIL NOON CDT AS WELL. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 357 AM CDT THU SEP 11 2014 MODELS IN FAIR AGREEMENT IN THE NEAR TERM AND WILL USE A BLEND. SOME MINOR TIMING ISSUES WITH WAVE MOVING THROUGH. TEMPERATURES HOLDING IN THE 40S OVER WESTERN NEBRASKA THIS MORNING WITH AREAS OF DRIZZLE AND LIGHT RAIN. SOME SCATTERED THUNDER MOVING OUT OF THE SOUTHEAST NEBRASKA PANHANDLE AND WILL PROBABLY NEED A PRE FIRST PERIOD TO ACCOUNT FOR THIS. STORMS NOT MAKING MUCH EASTERLY PROGRESS AS THEY MOVE OFF THE HIGHER TERRAIN. SNOW BEING REPORTED OVER MUCH OF NORTHEAST WYOMING WITH TEMPERATURES RIGHT AROUND FREEZING. UPPER TROUGH WILL MOVE SLOWLY SOUTH THROUGH THE DAY AND WITH MAINLY ZONAL FLOW ALOFT ENERGY FROM THE TROUGH WILL MOVE QUICKLY EAST THROUGH THE DAY KEEPING A MIX OF DRIZZLE AND RAIN SHOWERS LOW CLOUDS AND TEMPERATURES STRUGGLING TO GET INTO THE UPPER 40S TO AROUND 50 SOUTH. UPSLOPE FLOW WILL KEEP MINOR LIFT THROUGH THE DAY OVER THE HIGHER TERRAIN. AS THE BETTER WAVE MOVES ACROSS WESTERN NEBRASKA LATE THIS AFTERNOON INTO TONIGHT BETTER FORCING WILL BE SEEN OVER SOUTHERN SANDHILLS INTO SOUTHWEST NEBRASKA. COOLER AIR WILL FILTER INTO NORTHWEST NEBRASKA THROUGH THE NIGHT WITH TEMPERATURES FALLING INTO THE LOW 30S OVER SHERIDAN COUNTY AND THE MID 30S OVER THE WESTERN NEBRASKA SANDHILLS NORTH OF INTERSTATE 80. 850MB TEMPERATURES WILL FALL TO -1C OVER THE NORTHWEST AND WITH UPSLOPE AND ONGOING PRECIPITATION WILL BEGIN TO SEE A MIX LATE EVENING WITH TEMPERATURES IN THE MID 30S. HAVE SOME ACCUMULATIONS GOING OVER THE FAVORED AREA OF THE PINE RIDGE IN NORTHERN SHERIDAN COUNTY. HAVE RETAINED PATCHY FROST WITH COLDER TEMPERATURES. MAIN CONCERN WILL BE CLOUD COVER. MODELS HAVE SKIES CLEARING OVER NORTHERN SHERIDAN AND CHERRY COUNTIES AROUND SUNRISE WHICH WOULD ALLOW TEMPERATURE TO FALL QUICKLY. HAVE LEFT HIGHLIGHTS OUT FOR NOW WITH UNCERTAINTY. COLDEST 850MB TEMPERATURES AT 12Z NORTH AND WEST OF A LINE FROM ONEILL TO OGALLALA. SURFACE HIGH WILL BE CENTERED OVER CHADRON. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 357 AM CDT THU SEP 11 2014 DECENT AGREEMENT BETWEEN THE DETERMINISTIC MODELS OUT THROUGH THE LONG RANGE PORTION OF THE FORECAST IN TERMS OF THE LARGE SCALE PATTERN. ALL ARE IN GOOD AGREEMENT WITH THE UPPER LEVEL TROUGH EXITING THE AREA ON FRIDAY...THEN WITH NORTHWEST FLOW KEEPING A COOLER INFLUENCE ON TEMPERATURES THROUGH THE WEEKEND...WITH RIDGING BUILDING IN BY THE MIDDLE OF NEXT WEEK. ISENTROPIC ANALYSIS IN 290-300K LAYERS SHOWS GOOD DOWNWARD MOTION STARTING FRIDAY MORNING AFTER 12Z AND CONTINUING THROUGH THE DAY. ALSO OF NOTE IS LARGE-SCALE SUBSIDENCE THROUGH THE 1000-500MB LAYER THROUGH THE DAY FRIDAY WITH DRY AIR THROUGH THAT SAME LAYER OVERTAKING THE REGION. THIS WOULD SUGGEST THE PRECIPITATION WILL MOVE OUT OF THE FORECAST AREA FAIRLY QUICKLY DURING THE DAY...WITH CLEAR SKIES FOLLOWING. THE GFS AND ECMWF ARE A LITTLE SLOWER WITH ENDING THE PRECIPITATION SO TO ACCOUNT FOR THE POTENTIAL IN A SLOWER PROGRESSION WILL KEEP PRECIPITATION IN THE FORECAST FOR THE SOUTHEAST HALF OF THE FORECAST AREA THROUGH MID MORNING...WITH THE FAR SOUTHEASTERN AREAS KEEPING SLIGHT CHANCES FOR RAIN THROUGH 18Z. AFTER INTERROGATING FORECAST SOUNDINGS FOR FRIDAY MORNING...THERE IS STILL A POTENTIAL FOR A RAIN/SNOW MIX GENERALLY WEST OF A LINE FROM HAYES CENTER THROUGH NORTH PLATTE TO BREWSTER. SOUNDINGS WOULD SUGGEST THAT PRECIPITATION TYPE SHOULD QUICKLY CHANGE BACK OVER TO RAIN COMPLETELY SHORTLY AFTER 12Z...BUT WANTED TO KEEP SOME CONSISTENCY WITH THE PREVIOUS FORECAST AND HAVE LOWER CONFIDENCE ON SWITCHOVER SO WILL KEEP THE MENTION OF A MIX THROUGH 15Z. SNOW ACCUMULATIONS ARE NOT EXPECTED FRIDAY MORNING. HIGH PRESSURE AT THE SURFACE WILL BE CENTERED JUST EAST OF THE AREA SATURDAY MORNING AND WITH THE COLD AIRMASS STILL IN PLACE...EXPECTING TEMPERATURES TO AGAIN DROP INTO THE 30S ACROSS THE FORECAST AREA. THE COLDEST AREAS ARE LOOKING TO BE FROM THE EASTERN PANHANDLE AND WESTERN SANDHILLS THROUGH SOUTH CENTRAL NEBRASKA. WITH LOW TO MID 30S EXPECTED AT THIS TIME IN THOSE LOCATIONS...KEPT MENTION OF PATCHY FROST IN THE FORECAST. UP OVER SHERIDAN AND GARDEN COUNTIES...TEMPERATURES MAY DROP TO THE FREEZING MARK OR EVEN COLDER SO INCLUDED AREAS OF FROST IN THOSE LOCATIONS. WINDS LEAD TO SOME UNCERTAINTY IN LOWS FRIDAY NIGHT/SATURDAY MORNING. THE ECMWF INDICATES WINDS OF 5 TO 15 KTS...WHILE THE NAM IS A BIT LIGHTER. IF THE STRONGER WINDS WOULD OCCUR...THE BOUNDARY LAYER MAY STAY MIXED LEADING TO HIGHER LOW TEMPERATURES AND LESS POTENTIAL FOR FROST. WILL KEEP MONITORING IN COMING FORECASTS. THE UPPER LEVEL TROUGH WILL MOVE QUICKLY AWAY FROM THE REGION ON SATURDAY...WITH HIGH PRESSURE AT THE SURFACE ALSO DRIFTING EASTWARD. THIS WILL ALLOW SOUTHERLY RETURN FLOW TO DEVELOP WITH WEAK WARM AIR ADVECTION ONGOING THROUGH THE DAY. HIGHS ON SATURDAY ARE QUESTIONABLE AS THERE ARE DIFFERENCES IN THE TIMING AND AMOUNT OF WARM AIR ADVECTION THAT WILL OCCUR DESPITE THE SIMILARITIES IN THE LARGE SCALE FLOW. WITH QUITE A BIT OF SUNSHINE...LOOKING FOR GOOD MIXING THROUGH THE AFTERNOON WITH FAIRLY STEEP LAPSE RATES IN THE LOW LEVELS. ENSEMBLE MOS HAS A SPREAD OF 60 TO 76 FOR HIGHS IN VALENTINE. NOT AS HIGH OF A SPREAD IN OTHER PARTS OF THE FORECAST AREA...BUT STILL HIGHER DEGREE OF UNCERTAINTY THAN ON OTHER DAYS IN THE FORECAST. DIDN/T CHANGE MUCH FROM PREVIOUS FORECAST WHICH GOES MIDDLE OF THE ROAD BETWEEN THE MODELS...WITH HIGHS IN THE 60S. MODELS ARE BRINGING IN SOME MID LEVEL MOISTURE SATURDAY AFTERNOON...AND WITH THE MIXING POTENTIAL SHOULD GET AT LEAST SCATTERED CUMULUS COVERAGE TO DEVELOP. A MID LEVEL SHORTWAVE TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS SATURDAY NIGHT...BUT CURRENT MODELS ARE KEEPING ASSOCIATED ENERGY AND MOISTURE NORTH OF THE AREA SO FORECAST IS DRY AT THIS TIME. ON THE HEELS OF THE SATURDAY NIGHT SHORTWAVE WILL BE ANOTHER SYSTEM MOVING OUT OF CANADA AND DIGGING INTO THE NORTHERN AND CENTRAL PLAINS SUNDAY NIGHT AND MONDAY. RAIN CHANCES HAVE BEEN INCREASED FOR SUNDAY NIGHT...WITH A FEW AREAS LINGERING INTO THE DAY MONDAY. THIS SYSTEM WILL MOVE THROUGH QUICKLY SO MAY BE ABLE TO PULL CHANCES FOR MONDAY IF THIS TREND IN TIMING CONTINUES. VERY LITTLE INSTABILITY WILL BE ABLE TO BUILD UP ON SUNDAY AND SUNDAY EVENING SO WILL KEEP WEATHER TYPE AS RAIN SHOWERS FOR MUCH OF THE AREA. THE LOW LEVEL JET DOES PICK UP OVERNIGHT BUT IS GENERALLY FOCUSED INTO EASTERN NEBRASKA AND AREAS EAST. DID INCLUDE ISOLATED THUNDER POTENTIAL FOR SOME OF THE EASTERN COUNTIES TO ACCOUNT FOR HITTING THE WESTERN EDGE OF THE LOW LEVEL JET. THE TREND IN TEMPERATURES WILL BE SLOWLY WARMING THROUGH NEXT WEEK. BY WEDNESDAY OR THURSDAY SHOULD START SEEING NEAR NORMAL TEMPERATURES AGAIN AS WARMER AIR ALOFT IS ABLE TO PUSH BACK INTO THE PLAINS AS RIDGING BUILDS OVER THE ROCKY MOUNTAINS. DESPITE SOME WARMING IN THE AIRMASS...THE CENTRAL PLAINS WILL REMAIN UNDER THE INFLUENCE OF NORTHWEST FLOW THROUGH LATE NEXT WEEK...SO WILL HAVE A FEW WEAK UPPER LEVEL DISTURBANCES PASS BY TO BRING CHANCES FOR THUNDERSTORMS. CONFIDENCE ON TIMING OF ANY OF THESE SYSTEMS IS NOT HIGH SO THUNDERSTORM CHANCES COULD VARY IN COMING FORECASTS...BUT AT THIS TIME WEDNESDAY AND WEDNESDAY LOOK TO HAVE THE HIGHER POTENTIAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1230 PM CDT THU SEP 11 2014 MARGINAL TO IFR CEILINGS AT KLBF AND KVTN TERMINALS WILL LINGER THROUGH 15Z FRIDAY. SHORT TERM MODELS ARE IN GOOD AGREEMENT WITH SHORTWAVE TROUGH TO MOVE SOUTHEAST OVERNIGHT...WHILE PERSISTENT UPSLOPE CONDITIONS CONTINUE AS SURFACE HIGH MOVES SLOWLY SOUTHEAST OVERNIGHT OVER WESTERN NEB. COLDER AIR ARRIVES ACROSS THE NORTHWEST WITH HOW FAR SOUTHEAST COLDER AIR WILL SPREAD IS MAIN CHALLENGE IN PRECIP TYPE. FOR NOW LEFT MIX OF RAIN SNOW OUT OF THE FORECASTED TAFS...YET LIGHT RAIN AND FOG WILL DROP VISIBILITIES AOB 3 MILES THIS EVENING THROUGH MIDNIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...KECK SYNOPSIS...POWER SHORT TERM...POWER LONG TERM...BROOKS AVIATION...KECK
Hazardous weather outlook, Sep 11, 10:15 AM MDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1115 AM CDT THU SEP 11 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-121615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1115 AM CDT THU SEP 11 2014 /1015 AM MDT THU SEP 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A MIXTURE OF RAIN AND SNOW WILL REMAIN POSSIBLE THIS AFTERNOON ACROSS NORTHERN SHERIDAN AND THE NORTHWESTERN PORTIONS OF WESTERN CHERRY COUNTIES. TEMPERATURES WILL STRUGGLE AS WIDESPREAD CLOUDINESS LINGERS KEEPING TEMPERATURES MAINLY IN THE 40S TODAY. TONIGHT THE FIRST COLD PUSH ARRIVES AS A SURFACE HIGH BUILDS SOUTHEAST. TEMPERATURES WILL BE DROPPING TO HELP CREATE A MIXTURE OF RAIN AND SNOW FURTHER SOUTHEAST ALONG AND WEST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY...TO TAYLOR IN LOUP COUNTY...BROKEN BOW IN CUSTER COUNTY AND STOCKVILLE IN FRONTIER COUNTY. LITTLE SNOW ACCUMULATION IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THROUGH MID MORNING FRIDAY AT OR BELOW FREEZING WILL IMPACT PORTIONS OF THE EASTERN PANHANDLE AND NORTHWEST SANDHILLS. THE BELOW NORMAL TEMPERATURES WILL CONTINUE ON FRIDAY WITH DAYTIME HIGHS IN THE 50S. THERE IS THE POTENTIAL FOR SOME FROST CONDITIONS SATURDAY MORNING BEFORE THE COLD AIR EXITS EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 12:58 PM MDT | Freeze Warning | LBF | Sheridan | 20 hr |
Nearby
Frost Advisories in Nebraska, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.